High Wind, Chouteau
- When
- June 24, 6:20 PM MST
- Where
- Chouteau forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Trained Spotter
High winds measuring 61KT (70MPH) were reported 15 mi SSE of Rocky Boy, MT.
A line of strong thunderstorms moved northeast through the area during the evening.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A line of strong thunderstorms moved northeast through the area during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 24, 4:57 PM MST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 557 PM MDT Mon Jun 24 2013 .DISCUSSION... Tonight through Wednesday...Southwest flow aloft over the area this afternoon continues to bring up moisture ahead of short wave energy that will rotate across the area this evening. Persistent cloud cover over the western portion of the county warning area has lessened the potential for severe storms. The greatest threat for strong to possibly severe thunderstorms remains over an area east of a Great Falls to Havre line. This area has experienced more sunshine and LAPS data indicates CAPE values in excess of 2200 J/Kg some areas. SPC has this area under a slight risk. Additional short wave energy moving over the area overnight and through the day Tuesday will keep isolated thunderstorms a possibility. By Tuesday night, drier air begins to move into the area and any precipitation Wednesday will be confined to the mountains. Increasing westerly flow aloft on Wednesday will mix to the surface and produce breezy conditions during the afternoon. Temperatures will begin to warm above seasonal averages Tuesday. Emanuel Wednesday night through Monday...Medium range models are in fairly good agreement early in the forecast period. A broad but weak upper ridge over the western U.S. will strengthen through the end of the week for much warmer temperatures. Isolated evening thunderstorms are possible Wednesday but dry conditions will prevail for the remainder of the week as the ridge axis builds over central Montana. Model solutions diverge Friday night as the GFS bring shortwave energy and an upper level jet through the northern Rockies for at least a slight chance of thunderstorms while the ECMWF keeps a dry and stable airmass in place. The upper wave depicted in the GFS continues to effect central Montana into Saturday evening but the models come back into agreement for Sunday night and Monday as the ridge axis regresses into the Pacific northwest and puts Montana under a north to northwest flow aloft. Have kept fairly close to the inherited forecast which trends toward the GFS solution, keeping warm temperatures in place along with a slight chance of weekend thunder. mpj && .AVIATION... Updated 2356Z. Several upper level short waves will move through the southwest flow aloft. The airmass is generally unstable and these disturbances will continue to cause scattered showers and thunderstorms across central Montana through the evening. The airmass is very unstable across the northeast portions of the region, including KHVR, where numerous thunderstorms are expected this evening. Nickel-sized hail and gusty winds to 45 kts are possible. Thunderstorms activity will diminish after midnight. The airmass will be less unstable Tuesday with isolated afternoon thunderstorms expected. MVFR conditions are possible near thunderstorms, elsewhere, VFR conditions are expected through the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... GTF 53 78 52 80 / 30 20 20 10 CTB 51 75 49 75 / 60 20 20 10 HLN 53 76 52 80 / 40 40 20 20 BZN 50 77 49 83 / 30 30 20 20 WEY 40 65 40 74 / 50 50 20 10 DLN 47 71 47 79 / 40 30 30 20 HVR 57 81 54 83 / 70 20 20 10 LWT 51 77 49 80 / 60 20 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 332 AM MDT MON JUN 24 2013 MTZ011-013-047-050-051-251200- HILL-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS- 332 AM MDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT AN UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL PREVAIL OVER NORTH CENTRAL MONTANA TODAY. AS A RESULT...PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER NORTH CENTRAL MONTANA TODAY. SOME OF THE STORMS WILL BE STRONG...WITH AN ISOLATED SEVERE THUNDERSTORM. THE MOST FAVORED AREA TO SEE THE STRONGER STORMS WILL BE FOR LOCATIONS GENERALLY EAST OF A LINE FROM HAVRE TO STANFORD. THE BEST TIME FRAME FOR THE STRONGER STORMS TO OCCUR WILL BE FROM 2 PM UNTIL 10 PM TODAY. THE MAIN THREAT FROM THE STRONGER STORMS WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING...HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF STRONG WINDS GUSTS...HAIL OR SIGNIFICANT RAINFALL WOULD GREATLY BE APPRECIATED. MTZ008>010-012-014-015-044>046-048-049-052>055-251200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 332 AM MDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 500 PM MDT MON JUN 24 2013 MTZ051-242345- FERGUS MT- 500 PM MDT MON JUN 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FERGUS COUNTY UNTIL 545 PM MDT... AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF LEWISTOWN...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... HILGER... CHRISTINA... SUFFOLK... WINIFRED... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4770 10933 4754 10893 4713 10941 4721 10964 TIME...MOT...LOC 2300Z 209DEG 24KT 4726 10946 UTTECH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
526 PM MDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 5 WNW HILGER 47.29N 109.46W
06/24/2013 E0.88 INCH FERGUS MT TRAINED SPOTTER
ESTIMATED NICKEL SIZE HAIL
&&
UTTECHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
601 PM MDT MON JUN 24 2013
MTZ013-250030-
CHOUTEAU MT-
601 PM MDT MON JUN 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHOUTEAU COUNTY UNTIL
630 PM MDT...
AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF FORT BENTON...MOVING NORTH AT
25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN CHOUTEAU COUNTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4827 11039 4794 11056 4799 11082 4822 11075
4822 11063 4831 11063 4831 11058
TIME...MOT...LOC 0001Z 196DEG 18KT 4805 11066
UTTECHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 633 PM MDT MON JUN 24 2013 MTZ011-013-047-250115- BLAINE MT-CHOUTEAU MT-HILL MT- 633 PM MDT MON JUN 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HILL...NORTHEASTERN CHOUTEAU AND WESTERN BLAINE COUNTIES UNTIL 715 PM MDT... AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES EAST OF BIG SANDY...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ROCKY BOY... LAT...LON 4864 10971 4843 10905 4787 10953 4806 10994 TIME...MOT...LOC 0033Z 198DEG 31KT 4812 10977 UTTECH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
702 PM MDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 15 SSE ROCKY BOY 48.07N 109.63W
06/24/2013 M70 MPH CHOUTEAU MT TRAINED SPOTTER
MEASURED WIND GUST OF 70 MPH. PEA-SIZED HAIL.
&&
MLVSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 713 PM MDT MON JUN 24 2013 MTZ011-250200- HILL MT- 713 PM MDT MON JUN 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HILL COUNTY UNTIL 800 PM MDT... AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GILDFORD...OR 28 MILES NORTH OF BIG SANDY... MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL HILL COUNTY... RURAL NORTHERN HILL COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT TUESDAY MORNING FOR NORTH CENTRAL MONTANA. LAT...LON 4898 11032 4892 10992 4842 11024 4846 11051 TIME...MOT...LOC 0113Z 194DEG 29KT 4857 11033 UTTECH
1 high wind. Local standard time, as filed.
High winds measuring 61KT (70MPH) were reported 15 mi SSE of Rocky Boy, MT.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2013Every state in 2013This day in weather historyWarnings in Montana, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454454.